Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 121, NWS Dodge City, KS

June 20, 2010Lane County, Scott County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 20, 2010, 6:43 PM CDT for Lane County, Scott County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2010, 6:43 PM CDT (23:43 UTC)
Expired
Jun 20, 2010, 7:30 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lane County, KS, Scott County, KS

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:05 PM CDTHAIL 15 E Scott State Lake, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:07 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS53 KDDC 202343
SVRDDC
KSC101-171-210030-
/O.NEW.KDDC.SV.W.0121.100620T2343Z-100621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
643 PM CDT SUN JUN 20 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LANE COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCOTT STATE LAKE...AND MOVING EAST AT 20 MPH. THIS WARNING
  REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  SCOTT STATE LAKE...
  MAINLY RURAL AREAS OF NORTHERN SCOTT AND NORTHWESTERN LANE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3866 10051 3853 10106 3868 10113 3869 10113
      3870 10052
TIME...MOT...LOC 2341Z 248DEG 19KT 3865 10099
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
3 follow-up statements
610 
WWUS53 KDDC 202354
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT SUN JUN 20 2010

KSC101-171-210030-
/O.CON.KDDC.SV.W.0121.000000T0000Z-100621T0030Z/
SCOTT KS-LANE KS-
654 PM CDT SUN JUN 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LANE AND NORTHERN SCOTT COUNTIES UNTIL 730 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SCOTT STATE LAKE...AND MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCOTT STATE LAKE...
  MAINLY RURAL AREAS OF NORTHERN SCOTT AND NORTHWESTERN LANE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3866 10051 3859 10096 3868 10113 3869 10113
      3870 10052
TIME...MOT...LOC 2354Z 248DEG 19KT 3868 10091
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
850 
WWUS53 KDDC 210012
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT SUN JUN 20 2010

KSC101-171-210030-
/O.CON.KDDC.SV.W.0121.000000T0000Z-100621T0030Z/
SCOTT KS-LANE KS-
712 PM CDT SUN JUN 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LANE AND NORTHEASTERN SCOTT COUNTIES UNTIL 730 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE
MONUMENT ROCKS...OR 6 MILES EAST OF SCOTT STATE LAKE...AND MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN SCOTT AND NORTHWESTERN LANE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3863 10079 3868 10091 3870 10052 3866 10051
TIME...MOT...LOC 0012Z 248DEG 19KT 3872 10080
WIND...HAIL 60MPH 1.00IN

$$

JJOHNSON
076 
WWUS53 KDDC 210025
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT SUN JUN 20 2010

KSC101-171-210035-
/O.EXP.KDDC.SV.W.0121.000000T0000Z-100621T0030Z/
SCOTT KS-LANE KS-
725 PM CDT SUN JUN 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LANE AND
NORTHEASTERN SCOTT COUNTIES WILL EXPIRE AT 730 PM CDT/630 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3863 10079 3868 10091 3870 10052 3866 10051
TIME...MOT...LOC 0025Z 248DEG 19KT 3875 10072

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:40 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 4:40 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT SUN JUN 20 2010

.DISCUSSION...

DAYS 1-2...

A PERSISTENT UPPER HIGH PRESSURE CENTER IS POSITIONED ACROSS EASTERN
TEXAS AND INTO THE LOWER MISSISSIPPI VALLEY, WHILE WEAK JET SEGMENTS
CONTINUE TO FILTER OFF INTO THE NORTHERN PLAINS REGION. THE 12 UTC
MAP ANALYSIS INDICATED A BAROCLINIC WAVE MAKING ITS WAY EASTWARD
FROM THE  PACIFIC NORTHWEST MARKED BY A 500 MB COLD POOL OF -15 TO
-20 DEGREES C FROM AROUND UTAH TO OREGON.

OF CONCERN  FOR OUT FORECAST AREA IS THE COMBINATIONS OF HEAT AND
HEAT INDEX AS WELL AS CHANCES FOR  CONVECTION FOR THE NEXT COUPLE OF
DAYS. THERE WAS AN IMPRESSIVE AXIS OF ENHANCED DEW POINT VALUES FROM
THE LOWER MISSISSIPPI THROUGH AROUND THE NORTH PLATTE AREA AT THE 850
MB LEVEL ON THE ORDER OF 15-18 DEG C THIS MORNING, AS SURFACE
ANALYSIS BY LATE AFTERNOON STILL INDICATED 68-72 DEGREE DEW POINTS
IN OUR NORTHEAST COUNTIES, ESPECIALLY FROM AROUND HAYS TO STAFFORD
COUNTY. THESE HIGH DEW POINTS WITH TEMPERATURES PUSHING TOWARD THE
UPPER 90S WILL PRODUCE EASILY 100-105 DEGREE HEAT INDICES, AND
MONDAY SHOULD BE SIMILAR IN THIS REGARD.

FOR  THIS EVENING, 88D INDICATES A REFLECTIVITY FINELINE DRIFTING
ACROSS THE NORTHWEST COUNTIES ASSOCIATED WITH A LINE OF TOWERING
CUMULUS FROM AROUND GOVE COUNTY THROUGH SCOTT CITY SOUTHEAST TO
SPRINGFIELD COLORADO. THE MID LEVEL TEMPERATURES ARE A DEGREE OR TWO
COOLER TODAY, BUT THE BULK OF THE HIGHER CAPE IS BEHIND THE FRONTAL
BOUNDARY ACROSS NORTHWEST KANSAS. WE WILL BRING IN 15-18 POPS
THROUGH 5-7 PM, AND MAINTAIN LOW 20-30 POPS ACROSS THESE AREA IN
THE  EARLY EVENING HOURS. WITH LOWERING LFC AND LOWERING LCLS NORTH
ALONG THE FRONTAL ZONE, A SUPERCELL TORNADO THREAT IS POSSIBLE, AS
WELL AND LARGE HAIL AND DAMAGING WIND THROUGH THIS ZONE.

A SUBTROPICAL JET ADVANCING AHEAD OF THE WESTERN BAROCLINIC WAVE
WILL BEGIN TO INFLUENCE THE AREA OM MONDAY AND ESPECIALLY INTO
MONDAY NIGHT. IT IS UNCLEAR HOW MUCH INFLUENCE THE JET AXIS WILL
HAVE ON MONDAY, AS THE SURFACE FRONT DOES MAKE ITS WAY A BIT FATHER
SOUTH, AND HIGHER DEW POINT MOISTURE POOLING IN OUR WESTERN COUNTIES
IS LIKELY, AND OPERATIONAL MODELS BEHAVE SIMILAR TO THE LAST COUPLE
OF DAYS IN OVERTURNING INSTABILITY TO THE TUNE OF A FEW HUNDREDTHS
OF AN INCH QPF. THE LARGER IMPACT LOOKS MORE IMPRESSIVE WITH MCS
DEVELOPMENT ALONG THE MOISTURE AXIS ACROSS NEBRASKA INTO NORTH EAST
KANSAS DURING THE EVENING AND OVERNIGHT.

RUSSELL

DAYS 3-7...

IN THE EXTENDED THE FIRST ISSUE WILL BE THE S/WV TROUGH LIFTING OUT
INTO THE NORTHERN PLAINS WHICH WILL HELP DROP THE COLD FRONT INTO MY
CWA.  EVEN BEFORE THAT ANOTHER MCS WILL TRAVERSE AROUND THE EDGE OF
THE UPPER RIDGE AND SHOULD CLIP MY NORTHERN CWA LATE TUESDAY.
OUTFLOW BOUNDARIES WILL SURELY BE FARTHER SOUTH.  THE PROBLEM IN THE
FORECAST FOR WEDNESDAY WILL BE HOW FAR THE FRONT OR OUTFLOW
BOUNDARIES WILL BE.  I'M BANKING ON THE FRONT TO STILL BE NORTHWEST
OF MY SE CWA SO THAT TEMPERATURES ON WEDNESDAY WILL LIKELY BE VERY
HOT IN THIS AREA OF THE STATE, ESPECIALLY NEAR MEDICINE LODGE.  SFC
BASED CONVECTION WILL BE POSSIBLE ALONG OR JUST SOUTHEAST OF THE
FRONT DURING THE AFTERNOON WEDNESDAY.  MEANWHILE UPSLOPE FLOW WILL
TRANSPORT VERY MOIST AIR INTO THE HIGHER TERRAIN OF COLORADO SO THAT
ADDITIONAL ELEVATED STORMS WILL LIKELY DEVELOP AND MOVE INTO MY CWA
WEDNESDAY EVENING.

I WILL CARRY POPS INTO THURSDAY AS WELL BEFORE SFC PRESSURES LOWER
AGAIN IN THE NORTHERN PLAINS ALLOWING FOR THE FRONT TO LIFT
NORTHWARD.

&&

.AVIATION...

AN UNSTABLE AIRMASS IS IN PLACE ACROSS THE WESTERN PART OF OUR AREA
NEAR A SFC BOUNDARY AND HAS BUBBLED INTO DEVELOPING THUNDERSTORMS.
THESE STORMS WILL CAUSE SOME AVIATION CONCERNS FROM NEAR SYRACUSE TO
HAYS DURING THE LATE AFTERNOON AND EVENING.

&&

07

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71 100  70 100 /  10   0   0  10
GCK  70 100  68 100 /  20   0   0  10
EHA  68 100  66 101 /  20   0   0  10
LBL  70 102  68 103 /  10   0   0  10
HYS  72 100  70  97 /  20   0  20  10
P28  74 100  73 101 /  10   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/07
Hazardous weather outlook, Jun 20, 3:57 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT SUN JUN 20 2010

KSZ030-031-043>045-212100-
TREGO-ELLIS-SCOTT-LANE-NESS-
357 PM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A BOUNDARY FOR THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. VERY HEAVY
RAINS, LARGE AND DAMAGING HAIL AND HIGH WINDS ARE POSSIBLE. A TORNADO
COULD OCCUR IN THE STRONGEST STORMS VERY NEAR THE BOUNDARY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER
CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH
INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE
THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE LIKELY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

KSZ061>063-074-075-084-212100-
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
357 PM CDT SUN JUN 20 2010 /257 PM MDT SUN JUN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON NEAR THE
COLORADO BORDER AND SOME OF THESE COULD SPREAD A LITTLE WAYS EAST
TO NEAR ELKHART TO GARDEN CITY THIS EVENING. THROUGH EARLY EVENING
ONE OR TWO COULD BE COME SEVERE WITH THE MAIN THREAT STRONG DOWN
BURST WINDS AND HAIL BUT THE THREAT OF SEVERE SHOULD DIMINISH BY EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER
CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH
INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE
THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE LIKELY THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MIGHT BE NEEDED FOR A WHILE THIS AFTERNOON NEAR THE
COLORADO BORDER AND PERHAPS TO NEAR GARDEN CITY EARLY THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

KSZ046-064>066-076>081-085>090-212100-
RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
357 PM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MORE NORTHERN PORTIONS OF
THE FORECAST AREA MONDAY AND TUESDAY WITH BETTER CHANCES FOR MORE
WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH INSTABILITY WILL EXIST
EACH DAY FOR ANY DEVELOPING STORM TO HAVE THE POTENTIAL OF
BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE LIKELY
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Jun 20, 3:57 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TORNADO          3 NW MODOC              38.51N 101.11W
06/20/2010                   SCOTT              KS   LAW ENFORCEMENT

            TORNADO WAS REPORTED AS RAIN WRAPPED, POSSIBLE LANDSPOUT.

&&

MRUSSELL
Local storm report, Jun 20, 4:00 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TORNADO          3 NW MODOC              38.51N 101.11W
06/20/2010                   SCOTT              KS   AIRPLANE PILOT

            MILITARY HELICOPTER 45 MILES NORTH NORTHWEST OF GARDEN
            CITY REPORTED A TORNADO.

&&

MRUSSELL
Local storm report, Jun 20, 4:12 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TORNADO          3 NW MODOC              38.51N 101.10W
06/20/2010                   SCOTT              KS   TRAINED SPOTTER

            LAND SPOUT LASTED THREE MINUTES.

&&

07
Local storm report, Jun 20, 5:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
513 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HEAVY RAIN       4 WSW SCOTT STATE LAKE  38.66N 100.99W
06/20/2010  M1.75 INCH       SCOTT              KS   PUBLIC

&&

MRUSSELL
Local storm report, Jun 20, 6:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
600 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             14 WNW SCOTT CITY       38.56N 101.15W
06/20/2010  E1.00 INCH       WICHITA            KS   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jun 20, 6:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
604 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             9 NNW MODOC             38.61N 101.11W
06/20/2010  E1.00 INCH       SCOTT              KS   TRAINED SPOTTER

            THIS CORRECTS THE PREVIOUS REPORT THAT WAS INCORRECTLY
            REPORTED AS 14WNW SCOTT CITY IN WICHITA COUNTY.

&&

MRUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:17 PM CDTSpecial Weather StatementDDCScott43 min
Jun 20, 3:22 PM CDTSevere Thunderstorm WarningDDCScott38 min
Jun 20, 3:34 PM CDTSevere Thunderstorm WarningDDCHamilton41 min
Jun 20, 3:47 PM CDTTornado WarningDDCScott28 min
Jun 20, 4:14 PM CDTTornado WarningDDCScott31 min
Jun 20, 4:44 PM CDTSevere Thunderstorm WarningDDCLane, Scott61 min
Jun 20, 4:55 PM CDTTornado WarningDDCLane, Scott65 min
Jun 20, 5:41 PM CDTSevere Thunderstorm WarningDDCScott64 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningDDCNess, Trego51 min
Jun 20, 6:58 PM CDTSpecial Weather StatementDDCEllis47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.